Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Sep 5, 2012, 7:21 PM CDT for Clay County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2012, 7:21 PM CDT (00:21 UTC)
- Expired
- Sep 5, 2012, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 113 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2822 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
028
WWUS84 KOUN 060021
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT WED SEP 5 2012
TXZ090-060045-
CLAY TX-
721 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
745 PM CDT...
AT 719 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES
NORTHWEST OF BELLEVUE...MOVING SOUTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
BELLEVUE...NEWPORT...BUFFALO SPRINGS AND VASHTI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3373 9824 3379 9798 3347 9798 3347 9798
3347 9817
TIME...MOT...LOC 0019Z 313DEG 12KT 3367 9807
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Sep 5, 6:19 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 5, 6:19 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 619 PM CDT WED SEP 5 2012 .AVIATION... FAIRLY NUMEROUS TSRA WILL CONTINUE OVER PARTS OF W OK THIS EVENING...WHILE SLOWLY DISSIPATING ELSEWHERE. ALL THE STORMS ARE EXPECTED TO WEAKEN AFTER MIDNIGHT...LEAVING ONLY A FEW SCATTERED STORMS BY MORNING. NEW DEVELOPMENT IS LIKELY ACROSS N OK TOMORROW AFTERNOON...PERSISTING INTO THE EVENING. WINDS WILL BE MAINLY LIGHT AND VARIABLE TONIGHT...EXCEPT MUCH STRONGER IN/AROUND TSRA...AND THEN TURN S AND STRENGTHEN TOMORROW. && .PREV DISCUSSION... /ISSUED 253 PM CDT WED SEP 5 2012/ DISCUSSION... ADDITIONAL SCATTERED SHOWERS/STORMS BEGINNING TO DEVELOP IN SW PORTIONS OF THE FA NEAR AN MCV THAT DEVELOPED WITH THE EARLY MORNING CONVECTION. AN AREA OF SHOWERS/STORMS ALSO CONTINUES TO MOVE ACROSS FAR NORTHWEST OK THIS AFTERNOON. SHOWERS/STORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS PARTS OF THE PANHANDLES AND WESTERN OK THIS AFTERNOON/EVENING AS A DISTURBANCE MOVES THROUGH THE MID-LEVEL FLOW PROVIDING SOME LIFT TO THE AREA. THIS ACTIVITY WILL SPREAD INTO PARTS OF THE FA OVERNIGHT. MEANWHILE... A WEAK FRONT WILL ALSO MOVE INTO NORTHERN PARTS OF THE FA THIS AFTERNOON/TONIGHT WHICH MAY ALSO BE A FOCUS FOR THUNDERSTORM DEVELOPMENT. WITH LARGE DEWPOINT DEPRESSIONS... SOME OF THE STORMS MAY BECOME SEVERE PRODUCING STRONG WIND GUSTS. SHOWERS AND THUNDERSTORMS DUE TO SMALL DISTURBANCES MOVING THROUGH THE FLOW... WILL REMAIN POSSIBLE THROUGH THURSDAY NIGHT. SOUTHERLY WINDS WILL RETURN TO THE AREA THURSDAY BRINGING INCREASING MOISTURE TO THE REGION. A STRONGER COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION FRIDAY/FRIDAY NIGHT AS A SHORTWAVE MOVES ACROSS THE CENTRAL PLAINS. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE WITH THIS SYSTEM... ESPECIALLY ALONG THE COLD FRONT. HOWEVER... THE BEST LIFT IS EXPECTED TO REMAIN NORTH AND EAST OF THE FA. RAIN CHANCES WILL SHIFT SOUTH AND DIMINISH LATE FRIDAY NIGHT INTO SATURDAY. SOME STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE THURSDAY AND FRIDAY. THE COLD FRONT WILL BRING COOLER AIR TO THE REGION LEADING TO HIGHS MAINLY IN THE 80S OVER THE WEEKEND. WARMER TEMPERATURES WILL RETURN EARLY NEXT WEEK AS UPPER RIDGE INFLUENCES THE REGION. MODELS SHOW ANOTHER FRONTAL BOUNDARY MAY MOVE INTO PARTS OF THE AREA THE MIDDLE OF NEXT WEEK AND A DISTURBANCE MAY MOVE ACROSS THE CENTRAL PLAINS. IF THIS HAPPENS COULD BRING ANOTHER CHANCE FOR RAIN BUT RIGHT NOW THINK THINGS WILL REMAIN DRY AS THERE IS A QUESTION ON WHETHER THERE WILL BE ENOUGH MOISTURE RETURN BY THAT TIME. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 74 99 73 96 / 20 20 20 40 HOBART OK 72 100 73 98 / 50 20 20 40 WICHITA FALLS TX 75 105 75 105 / 30 10 10 20 GAGE OK 68 97 69 86 / 40 30 30 30 PONCA CITY OK 71 98 72 84 / 20 20 40 60 DURANT OK 75 102 75 98 / 10 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/23/23
Hazardous weather outlook, Sep 5, 12:09 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1209 PM CDT WED SEP 5 2012
OKZ004>048-050>052-TXZ083>090-061200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1209 PM CDT WED SEP 5 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA EXTENDS ALONG AND SOUTH OF A LINE FROM FORT
SUPPLY TO FAIRVIEW TO KINGFISHER...AND WEST OF A LINE FROM BLANCHARD
TO LAWTON TO GRANDFIELD...TO KNOX CITY TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 2 PM THIS
AFTERNOON THROUGH MIDNIGHT.
IMPACTS...
HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS TO 70 MPH
WILL BE THE MAIN HAZARDS WITH ANY SEVERE STORMS THAT DEVELOP. SOME
DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM LARGE HAIL CAN BE
EXPECTED...ALONG WITH POSSIBLE STRUCTURAL DAMAGE TO TREES...POWER
POLES...AND HOMES FROM HIGH WINDS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON THROUGH EARLY THURSDAY MORNING.
DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE INTO THE
AFTERNOON ACROSS PARTS OF SOUTHWEST OKLAHOMA...WHERE A WEAK LOW
LEVEL DISTURBANCE RESIDES. THESE STORMS MAY WEAKEN THROUGH MID
AFTERNOON...ALLOWING THE AIRMASS ACROSS WESTERN OKLAHOMA TO BECOME
INCREASINGLY UNSTABLE. A SECOND AREA OF SHOWER AND STORM ACTIVITY
WILL REMAIN MOSTLY OVER THE TEXAS AND OKLAHOMA PANHANDLES...BUT SOME
OF THIS ACTIVITY MAY MOVE INTO NORTHWEST OKLAHOMA AFTER 2 PM.
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL OCCUR LATER THIS
AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES INTO PARTS OF WESTERN
OKLAHOMA AND NORTH TEXAS. A WEAK SURFACE FRONT AND WIND SHIFT WILL
ALSO MOVE INTO PARTS OF NORTHERN AND WESTERN OKLAHOMA. UNSEASONABLY
WARM TEMPERATURES COMBINED WITH DEEP MOISTURE...AND LIFT ASSOCIATED
WITH THE UPPER DISTURBANCE AND FRONT WILL ALLOW FOR SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS MUCH OF WESTERN OKLAHOMA
AND PARTS OF WESTERN NORTH TEXAS. WITH VERY HOT SURFACE
TEMPERATURES...DAMAGING WINDS WILL BE A THREAT WITH ANY STRONGER
THUNDERSTORMS...ALONG WITH A THREAT OF LARGE HAIL. INITIAL STORMS
MAY GROW INTO ONE OR TWO STORM COMPLEXES THIS EVENING AND
OVERNIGHT...WITH A THREAT OF MAINLY DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY SEP 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HOT AFTERNOON TEMPERATURES WILL CONTINUE TODAY...ESPECIALLY
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. FOLLOW HEAT
SAFETY MEASURES TO PROTECT YOURSELF FROM THIS PERIOD OF HOT WEATHER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY AS SEVERAL
UPPER LEVEL STORM SYSTEMS MOVE ACROSS THE SOUTHERN PLAINS. A COLD
FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT INTO
SATURDAY...BRINGING STORM CHANCES TO AN END BY EARLY NEXT WEEK.
UNSEASONABLY WARM TEMPERATURES COMBINED WITH AMPLE MOISTURE WILL
REMAIN SUPPORTIVE OF ISOLATED SEVERE STORMS THROUGH THIS
WEEKEND...BUT WIDESPREAD SEVERE WEATHER IS NOT LIKELY.
OTHER HAZARDOUS WEATHER...
NONE.In the hours before
Special weather statement, Sep 5, 5:54 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT WED SEP 5 2012
OKZ022-052330-
WASHITA OK-
554 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHITA COUNTY
UNTIL 630 PM CDT...
AT 551 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CORN...
MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
CORN AND COLONY.
LAT...LON 3546 9886 3547 9867 3546 9863 3524 9863
3523 9863 3528 9886
TIME...MOT...LOC 2251Z 270DEG 7KT 3537 9878
30Special weather statement, Sep 5, 5:57 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CDT WED SEP 5 2012
TXZ090-052330-
CLAY TX-
557 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CLAY COUNTY UNTIL
630 PM CDT...
AT 556 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES
SOUTHWEST OF TERRAL...MOVING SOUTHEAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
BELLEVUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3381 9814 3394 9802 3391 9798 3363 9798
3361 9801
TIME...MOT...LOC 2256Z 319DEG 6KT 3382 9801
30Special weather statement, Sep 5, 6:33 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 633 PM CDT WED SEP 5 2012 OKZ021-060000- BECKHAM OK- 633 PM CDT WED SEP 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BECKHAM COUNTY UNTIL 700 PM CDT... AT 631 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF TEXOLA...MOVING NORTHWEST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... ERICK AND TEXOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3530 10000 3534 9990 3511 9982 3503 10000 TIME...MOT...LOC 2331Z 152DEG 7KT 3514 9996 30
Local storm report, Sep 5, 6:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 3 SE ERICK 35.18N 99.83W
09/05/2012 E60 MPH BECKHAM OK PUBLIC
&&
DWSpecial weather statement, Sep 5, 7:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 705 PM CDT WED SEP 5 2012 TXZ085-088-060030- BAYLOR TX-WILBARGER TX- 705 PM CDT WED SEP 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAYLOR AND SOUTHWESTERN WILBARGER COUNTIES UNTIL 730 PM CDT... AT 702 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF LAKE KEMP...MOVING NORTHWEST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN <L> BAYLOR AND SOUTHWESTERN WILBARGER COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3391 9947 3397 9934 3375 9925 3369 9946 TIME...MOT...LOC 0002Z 154DEG 8KT 3378 9939 30
Special weather statement, Sep 5, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT WED SEP 5 2012
TXZ090-060045-
CLAY TX-
721 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
745 PM CDT...
AT 719 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES
NORTHWEST OF BELLEVUE...MOVING SOUTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
BELLEVUE...NEWPORT...BUFFALO SPRINGS AND VASHTI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3373 9824 3379 9798 3347 9798 3347 9798
3347 9817
TIME...MOT...LOC 0019Z 313DEG 12KT 3367 9807
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 52 min |
| Sep 5, 8:00 PM CDT | Special Weather Statement | OUN | Roger Mills | 60 min |
| Sep 5, 8:30 PM CDT | Special Weather Statement | OUN | Beckham, Dewey, Greer | 30 min |
| Sep 5, 9:02 PM CDT | Special Weather Statement | OUN | Custer, Dewey, Greer, Major, Washita | 28 min |
| Sep 5, 9:31 PM CDT | Special Weather Statement | OUN | Kiowa | 29 min |
| Sep 5, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Tillman | 45 min |
| Sep 5, 10:27 PM CDT | Special Weather Statement | OUN | Comanche, Tillman | 33 min |
| Sep 5, 10:58 PM CDT | Special Weather Statement | OUN | Canadian, Comanche, Cotton, Grady, McClain, Oklahoma and 2 more | 32 min |
| Sep 5, 11:57 PM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 48 min |
| Sep 6, 1:23 AM CDT | Special Weather Statement | OUN | Comanche, Cotton | 67 min |
| Sep 5, 7:05 PM CDT | Special Weather Statement | OUN | Baylor | 25 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.